Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Will I resume bleeding after discontinuing regestrone medication?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
XXXXXXX ....... i am 54 years, and keep having irregular bleeding. the last one was very heavy, and my doctor put me on regestrone. there are many side effects like mood swings, and worst is terrible hand tremors. I dont know whether i should continue this or go off it. will i resume bleeding if i stop. my doctor is on leave, and i am unable to contact him!! totally depressed. I would be obliged if you keep this discussion private
Posted Sat, 1 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: CONTINUE MEDICATION. Detailed Answer: Hello Thanks for writing to us with your health concern. Please do not worry, this discussion is totally private. Could you please upload your last ultrasound scan report, so that I can guide you better ? At 54, this condition is called peri menopause. During this time the hormones get awry and due to the fluctuations, irregular bleeding is very common. The mood swings are not side effects of the Registrone, but due to the peri menopausal symptoms. Also, tremors are also not associated with use of this drug, you should consult a Neurologist to ascertain the cause. Please do not stop the medication out cold, it will certainly result in heavy abrupt bleeding. PLease continue the course, and be reassured that tremors are not because of it, and mood swings will only improve with the hormonal treatment over a long term. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Will I resume bleeding after discontinuing regestrone medication? 13 hours later
I never had this kind of feeling, (like I wanted to cry all the day) before taking regestrone. Also, the hand tremors increased like anything after taking regestrone. So both these effects are because of the medicine. I checked on the net, and there are many sights that also say adregenic effects like hand tremors, and also feeling of wanting to cry are side effects of regestron. that is when i realised that the medicine was causing it. Anyway, i have cut the dosage to half, and things have improved. thankyou
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Could you please send me the links where tremors are mentioned as side effect of Regestrone ? I would still like to maintain that the symptoms are not due to regestrone, but due to perimenopause. However, if you feel relieved after having halved the dosage, that is fine. It is alright to reduce the dosage, but a risk of withdrawal heavy bleeding is still there.
Above answer was peer-reviewed by
Follow-up: Will I resume bleeding after discontinuing regestrone medication? 21 hours later
Dear Dr. XXXXXXX Thankyou for taking the trouble to answer my questions. I am providing below 2 sites as requested by you. WWW.WWWW.WW 2. it would be good however, if you read up more idepth on progestone medications, and their effects etc. rather than depending on layman (laywoman in this case!) information, for providing better treatment to your patients. Best regards,
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: DETAILED BELOW Detailed Answer: Hello I apologize that I failed to live up to your expectations, this is a heartfelt apology, because I always strive within my domain to keep abreast of recent literature, and to deliver satisfaction to my patients. I am sorry I failed you this time. However, in my practice and experience ( might not be considerable to you, because it is again subjective ), I have never seen patients even on high doses of progesterone developing hand tremors to the degree of discomfort. One site that I request you to go through - I have gone through your links too, reputed sites like the NHS do list tremors as one of the potential side effects. HOwever it is a very rare effect ( as you can see, more than three dozen side effects are listed ), and occurs with high dosage or prolonged use. You mentioned that you began the medication recently, so I was of the opinion that the drug could not have caused these effects. Regarding mood swings, it is a valid side effect of Progesterone tablets, however considering your age , it is equally likely that it is due to the age related menopausal changes. You mentioned heavy bleeding that you had, and stopping the medication cold XXXXXXX would lead to recurrence of the bleeding, so I advised you against it. If you have perceived a cause and effect relationship between the drug and your symptoms, I stand corrected, and will strive to provide a better response next time. My apologies to you again. Take care, and wish you good health .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor